Recent Blog Articles
Jump-start a healthier New Year with four holiday eating tips
Sibling rivalry is normal — but is it helpful or harmful?
Prostate cancer: How long should hormonal therapy last?
Overeating? Mindfulness exercises may help
Genes protective during the Black Death may now be increasing autoimmune disorders
Does weight loss surgery relieve pain?
Have you done your crossword puzzle today?
Concerned about your child’s development?
Why all the buzz about inflammation — and just how bad is...
What’s the right way to brush your teeth?
By the way, doctor: Is vaginal estrogen safe for breast cancer survivors?
Q. I'm 78. I had breast cancer nine years ago and have been taking Arimidex for six years. I have pain and some bleeding after intercourse, despite using Astroglide. My gynecologist prescribed vaginal estrogen cream. Is that safe for me?
A. The likeliest cause of your symptoms is vaginal atrophy, a common condition in postmenopausal women. Symptoms include vaginal dryness, irritation, and burning. Pain and light bleeding with intercourse are common. There may also be urinary symptoms.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
Free Healthbeat Signup
Get the latest in health news delivered to your inbox!